Banach Journal of Mathematical Analysis

Comprehensive survey on an order preserving operator inequality

Takayuki Furuta

Full-text: Open access

Abstract

In 1987, we established an operator inequality as follows; $A \ge B \ge 0 $ $\Longrightarrow (A^{\frac {r}{2}} A^p A^{\frac {r}{2}})^{\frac{1}{q}} \ge (A^{\frac {r}{2}} B^p A^{\frac {r}{2}})^{\frac{1}{q}}$ holds for (*) $ p \ge 0$, $q \ge 1$, $r \ge 0$ with $(1+r)q \ge p+r.$ It is an extension of Löwner-Heinz inequality. The purpose of this paper is to explain geometrical background of the domain by (*), and to give brief survey of recent results of its applications.

Article information

Source
Banach J. Math. Anal., Volume 7, Number 1 (2013), 14-40 .

Dates
First available in Project Euclid: 22 January 2013

Permanent link to this document
https://projecteuclid.org/euclid.bjma/1358864546

Digital Object Identifier
doi:10.15352/bjma/1358864546

Mathematical Reviews number (MathSciNet)
MR3004264

Zentralblatt MATH identifier
1276.47020

Subjects
Primary: 47A63
Secondary: 47B20 47B15: Hermitian and normal operators (spectral measures, functional calculus, etc.) 47H05

Keywords
Lowner-Heinz inequality Furuta inequality order preserving operator inequality operator monotone function

Citation

Furuta, Takayuki. Comprehensive survey on an order preserving operator inequality. Banach J. Math. Anal. 7 (2013), no. 1, 14--40. doi:10.15352/bjma/1358864546. https://projecteuclid.org/euclid.bjma/1358864546


Export citation

References

  • A. Aluthge, $p$-hyponormal operators for $ 0 < p <1$, Integral Equations Operator Theory 13 (1990), 307–315.
  • A. Aluthge, Some generalized theorems on $p$-hyponormal operators, Integral Equations Operator Theory 24 (1990), 497–501.
  • A. Aluthge and D. Wang, $w$-hyponormal operators, Integral Equations Operator Theory 36 (2000), 1–10.
  • E. Ann and Y. Lim, An application of Furuta inequality to linear operator equations, Kyungpook Math. J. 49 (2009), 743–750.
  • T. Ando, On some operator inequalities, Math. Ann. 279 (1987), 157–159.
  • T. Ando, Majorization and inequalities in Matrix Theory, Linear Algebra Appl. 199 (1994), 17–67.
  • T. Ando, Löwner inequality of indefinite type 385 (2004), 73–80.
  • T. Ando and F. Hiai, Log majorization and complementary Golden-Thompson type inequalities, Linear Algebra Appl. 197, 198 (1994), 113–131.
  • N. Bebiano, R. Lemos, J. da Providencia and G. Soara, Further developments of Furuta inequality of indefinite type, Math. Inequal. Appl. 13 (2010), 523–535.
  • N. Bebiano, R.Lemos, J. da Providencia and G. Soara, Operator inequalities for J-contraction, Math. Inequal. Appl. 12 (2012), 883–897.
  • R. Bhatia, Positive Definite Matrices, Princeton University press, 2007.
  • R. Bhatia and M. Uchiyama. The operator equation $\sum_{i=0}^{n}A^{n-i}XB^{i} =Y$, Expo. Math. 27 (2009), 251–255.
  • N.N. Chan and M.K. Kwong, Hermitian matrix inequalities and a conjecture, Amer. Math. Monthly 92 (1985), 533–541.
  • M. Fujii, Furuta's inequality and its mean theoretic approach, J. Operator Theorey 23 (1990), 67–72.
  • M. Fujii, Furuta's inequality and its related topics, Ann. Funct. Anal. 1 (2010), 28–45.
  • M. Fujii, Quarter of a century in the Furuta inequality, Sūrikaisekikenkyūsho Kokyūrokū, no. 1778 (2012), 121–138.
  • M. Fujii, T. Furuta and E. Kamei, Furuta's inequality and its application to Ando's theorem, Linear Algebra Appl. 179 (1993),161–169.
  • M. Fujii, M. Ito, E. Kamei and A. Matsumoto, Operator inequalities related to Ando–Hiai inequality, Sci. Math. Jpn. 70 (2009), 229–232.
  • M. Fujii, M. Ito, E. Kamei and R. Nakamoto, On Yuan–Gao's "complete form" of Furuta inequality. Oper. Matrices 4 (2012), 869–875.
  • M. Fujii, J.-F. Jiang and E. Kamei, Characterization of chaotic order and its application to Furuta inequality, Proc. Amer. Math. Soc. 125 (1997), 3655–3658.
  • M. Fujii and E. Kamei, Mean theoretic approach to the grand Furuta inequality, Proc. Amer. Math. Soc. 124 (1996), 2751–2756.
  • M. Fujii, E. Kamei and R. Nakamoto, On a question of Furuta on chaotic order,II, Math. J. Okayama Univ. 45 (2003), 123–131.
  • M. Fujii, A. Matsumoto and R. Nakamoto, A short proof of the best possibility for the grand Furuta inequality, J. of Inequal. and Appl. 4 (1999), 339–344.
  • M. Fujii, R. Nakamoto and K. Yonezawa, A satellite of the grand Furuta inequality and its application, Linear Algebra Appl. (to appear).
  • T. Furuta, $A \ge B \ge 0$ assures $(B^rA^pB^r)^{1/q} \ge B^{(p+2r)/q}$ for $r \ge 0, p \ge 0, q \ge 1$ with $(1+2r)q \ge p+2r$, Proc. Amer. Math. Soc. 101 (1987), 85–88.
  • T. Furuta, An elementary proof of an order preserving inequality, Proc. Japan Acad. 65 (1989), 126.
  • T. Furuta,Applications of order preserving operator inequality, Operator Theory: Advances and Applications, Birkhäuser 59 (1992), 180–190.
  • T. Furuta, An extension of the Furuta inequality and Ando-Hiai log majorization, Linear Algebra Appl. 219 (1995), 139–155.
  • T. Furuta, Generalized Aluthge transformation on $p$-hyponormal operators, Proc. Amer. Math. Soc. 124 (1996), 3071–3075.
  • T. Furuta,Invitation to Linear Operators, Taylor & Francis, London, 2001.
  • T. Furuta, Convergence of logarithmic trace inequalities via generalized Lie–Trotter formulae, Linear Algebra Appl. 396 (2005), 353–372.
  • T. Furuta, Further extension of order preserving operator inequality, Journal Math. Inequal., 2 (2008), 465–472.
  • T. Furuta, Operator function associated with an order preserving operator inequality, J. Math. Inequal. 3 (2009), 21–29.
  • T. Furuta, Log majorization via an order preserving operator inequality, Linear Algebra Appl. 431 (2009), 132–138.
  • T. Furuta, Positive semidefinite solutions of the operator equation $\d{\sum_{j=1}^n A^{n-j}XA^{j-1}=B }$, Linear Algebra Appl. 432 (2009), 949–955.
  • T. Furuta, Operator functions on chaotic order involving order preserving operator inequalities , J. Math. Inequal. 1 (2012), 15–31.
  • T. Furuta, M.Hashimoto and M. Ito, Equivalence relation between generalized Furuta inequality and related operator functions, Sci. Math. 1 (1998), 257–259.
  • T. Furuta, M. Ito and T. Yamazaki, A subclass of paranormal operators including class of log-hyponormal and several related classes, Sci. Math. 1 (1998), 389–403.
  • T. Furuta,J.Mićić, J.Pečarić and Y.Seo, Mond–Pečarić Method in Operator Inequalities, Zagreb, 2005.
  • T. Furuta, T. Yamazaki, and M. Yanagida, Order preserving operator function via Furuta inequality “$A \ge B \ge 0$ ensures $(A^{r/2}A^pA^{r/2})^{\f {1+r}{p+r}} \ge (A^{r/2}B^pA^{r/2})^{\f {1+r}{p+r}}$ for $ p \ge 1$ cmand $ r \ge 0$", Proc. of 96–IWOTA Conference, 175–184.
  • T. Furuta, T. Yamazaki, and M. Yanagida, Operator functions implying generalized Furuta inequality, Math. Inequal. Appl. 1 (1998), 123–130.
  • T. Furuta and M. Yanagida, Further extensions of Aluthge transformation on $p$-hyponormal operators, Integral Equations Operator Theory 29 (1997), 122–125.
  • T. Furuta and M. Yanagida,On powers of $p$-hyponormal operators, Sci. Math. 2 (1999), 279–284.
  • F. Hiai, Log-majorizations and norm inequalities for exponential operators, Linear operators (Warsaw, 1994), 119–181. Banach Center Publ. 38. Polish Acad. Sci., Warsw, 1997.
  • T. Huruya, A note on $p$-hyponormal operators, Proc. Amer. Math. Soc. 125 (1997), 3617–3624.
  • M. Ito, Some classes of operators associated with generalized Aluthge transformation, SUT J. Math. 35 (1999), 149–165.
  • M. Ito,Several properties on class A including $p$-hyponormal and log-hyponormal operators, Math. Inequal. Appl. 2 (1999), 569–578.
  • M. Ito and E. Kamei, A complement to monotonicity of generalized Furuta-type operator functions, Linear Algebra Appl. 430 (2009), 544–546.
  • M. Ito and E. Kamei, Ando–Hiai inequality and a generalized Furuta-type operator function, Sci. Math. Jpn. 70 (2009), 43–52.
  • M. Ito and E. Kamei, Mean theoretic approach to a further extension of grand Furuta inequality, J. Math. Inequal. 4 (2010), 325–333.
  • S. Izumino, N. Nakamura and M. Tominaga, Mean theoretic operator functions for extensions of the grand Furuta inequality, Sci. Math. Jpn. 72 (2010), 157–163.
  • J.F. Jiang, E. Kamei and M. Fujii, Operator functions associated with the grand Furuta inequality, Math. Inequal. Appl. 1 (1998), 267–277.
  • E. Kamei, A satellite to Furuta's inequality, Math. Japon. 33 (1988), 883–886.
  • E. Kamei,The Furuta inequality and the relative operator entropy, Thesis, 1993.
  • E. Kamei,Monotonicity of the Furuta inequality on its complementary domain, Math. Japon. 49 (1999), 21–26.
  • E. Kamei,Parametrization of the Furuta inequality, Math. Japon. 49 (1999), 65–71.
  • T. Koizumi and K. Watanabe, A remark on extension of order preserving operator inequalities, J. Math. Inequal. 1 (2012), 119–124.
  • T. Koizumi and K. Watanabe, On best possibility of an extension of Furuta inequality, Int. J. Funct. Anal. Oper. Theory Appl. 3 (2011), 155–161.
  • T. Koizumi and K. Watanabe, Another consequence of Tanahashi's argument on best possibility of the grand Furuta inequality, Cent. Eur. J. Math. 2012, DOI: 10.2478/s11533-012-0061-3.
  • M.K. Kwong, On the definiteness of the solutions of certain matrix equations, Linear Albebra Appl. 108 (1988), 177–197.
  • M.K. Kwong, Some results on matrix monotone functions, Linear Algebra Appl. 118 (1989), 129–153.
  • T. Sano, Furuta inequality of indefinite type, Math. Inequal. Appl. 10 (2007), 381–387.
  • T. Sano,On chaotic order of indefinite type, J. Inequal Pure. Math. 8 (2007), no. 3, Art 62. 4pp.
  • K. Tanahashi, Best possibility of the Furuta inequality, Proc. Amer. Math. Soc. 124 (1996), 141–146.
  • K. Tanahashi, On log-hyponormal operators, Integral Equations Operator Theory 34 (1999), 364–372.
  • K. Tanahashi, The best possibility of the grand Furuta inequality, Proc. Amer. Math. Soc. 128 (2000), 511–519.
  • K. Tanahashi and A. Uchiyama, The Furuta inequality in Banach $*$-algebra, Proc. Amer. Math. Soc. 128 (2000), 1691–1695.
  • M. Uchiyama, Some exponential operator inequalities, Math. Inequal. Appl. 2 (1999), 469–471.
  • M. Uchiyama, A new majorization between functions, polynomials, and operator inequalities, J. Funct. Anal. 231 (2006), 221–244.
  • T. Yamazaki, Simplified proof Tanahashi's result on the best possibility of generalized Furuta inequality, Math. Inequal. Appl. 2 (1999), 473–477.
  • T. Yamazaki, On powers of class $A(k)$ operators including $p$-hyponormal and log-hyponormal operators, Math. Inequal. Appl. 3 (2000), 97–104.
  • M. Yanagida, Some applications of Tanahashi's result on the best possibility of Furuta inequality, Math. Inequal. Appl. 2 (1999), 297–305.
  • M. Yanagida, Powers of class $wA(s,t)$ operators associated with generalized Aluthge transformation, J. Inequal. Appl. 7 (2002), 143–168.
  • M. Yanagida, Order preserving operator inequalities with operator monotone functions, Sūrikaisekikenkyūsho Kokyūrokū, no. 1535, (2007), 119–124.
  • C. Yang and Y. Wang, Further extension of Furuta inequality, J. Math. Inequal. 4 (2010), 391–398.
  • J. Yuan and G. Ji, Monotonicity of generalized Furuta type inequality, Oper. Matrices 4 (2012), 809–818.
  • J.Yuan and Z.Gao, Complete form of Furuta inequality, Proc. Amer. Math. Soc., 136 (2008), 2859–2867.
  • J. Yuan and Z. Gao,The Furuta inequality and Furuta type operator functions under chaotic order, Acta Sci. Math. (Szeged) 73 (2007), 669–681.
  • J. Yuan and Z. Gao, Classified construction of generalized Furuta type operator functions, II, Math. Inequal. Appl. 13 (2010), 775–784.
  • X. Zhan, Inequalities for unitarily invariant norms, SIAM J. Matrix Anal. Appl. 20 (1998), no. 2, 466–470.
  • F. Zhang, Matrix Theory, Springer-Verlag, New York, 1999.